# SDR 2001UALA00036

- Difficulty date: January 18, 2001
- Submitted: March 7, 2001
- Operation: Air carrier
- Aircraft: N768UA
- Make and model: Boeing 777222
- Aircraft serial: 26919
- Aircraft time: 24,052 hours, 4,720 cycles
- Engine: Pwa PW4077
- System (JASC): 4920 · APU Core Engine
- Part: Seal
- Part number: 38223643
- Condition: Damaged
- Location: Apu
- Part time: 10,570 hours, 7,259 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ODOR AND THIN SMOKE LAYER IN CABIN.  AFTER TAKE-OFF NOTED FLUX PACK FLOW AND TEMPS, ALSO HAD ASSOCIATED ECON COOL VLV L AND TRIM AIR PRESS SOV RT, SELECTING TRIM AIR OFF CLEARED MSGS CAME BACK WITH TRIM AIR ON.  *S/D*  APU WAS REMOVED ON 1/21/01 DUE TO METAL SHAVINGS FOUND ON GEARBOX CHIP DETECTOR.  SHOP DISASSEMBLED APU ENGINE AND CONFIRMED METAL.  UPON FURTHER DISASSEMBLY OF LOAD COMPRESSOR, SHOP FOUND SEAL ROTOR HEAVILY SCORED AND CARBON SEAL DAMAGED.  PARTS WILL BE REPLACED, ENGINE REASSEMBLED, AND TESTED.
